zbMATH — the first resource for mathematics

Some remarks on the distributional Jacobian. (English) Zbl 1025.49030
In [Indiana Univ. Math. J. 51, No. 3, 645-677 (2002)] J. L. Jerrard and H. M. Soner proved a “weak” co-area formula involving distributional Jacobians. The author now proves a “strong” co-area type formula based on a chain rule for distributional Jacobians of some classes of maps.

49Q20 Variational problems in a geometric measure-theoretic setting
49J10 Existence theories for free problems in two or more independent variables
Full Text: DOI
[1] Ambrosio, L.; Fusco, N.; Pallara, D., Functions of bounded variation and free discontinuity problems, (2000), Clarendon Press Oxford · Zbl 0957.49001
[2] Ambrosio, L.; Kirchheim, B., Currents on metric spaces, Acta math., 185, 1-80, (2000) · Zbl 0984.49025
[3] Brezis, H.; Nirenberg, L., Degree theory and bmopart 1, compact manifolds without boundaries, Selecta math. (N.S.), 1, 197-263, (1995) · Zbl 0852.58010
[4] Dacorogna, B.; Moser, J., On a partial differential equation involving the Jacobian determinant, Ann. inst. H. poincare anal. non lineare, 7, 1-26, (1990) · Zbl 0707.35041
[5] De Lellis, C., Fine properties of currents and applications to distributional Jacobians, Proc. roy. soc. Edinburgh, 132A, 815-842, (2002) · Zbl 1025.49029
[6] Federer, H., Geometric measure theory, (1969), Springer Berlin · Zbl 0176.00801
[7] Giaquinta, M.; Modica, G.; Souček, J., Cartesian currents, weak diffeomorphisms and existence theorems in nonlinear elasticity, Arch. rational mech. anal, 106, 97-159, (1989) · Zbl 0677.73014
[8] Giaquinta, M.; Modica, G.; Souček, J., Cartesian currents in the calculus of variations, (1998), Springer Berlin · Zbl 0914.49001
[9] Jerrard, L.; Soner, M., Functions of higher bounded variation, Indiana univ. math. J., 51, 645-677, (2002) · Zbl 1057.49036
[10] Marcus, M.; Mizel, V.J., Transformations by functions in Sobolev spaces and lower semicontinuity for parametric variational integrals, Bull. amer. math. soc., 79, 790-795, (1973) · Zbl 0275.49041
[11] Müller, S.; Spector, S., An existence theory for nonlinear elasticity that allows for cavitation, Arch. rational mech. anal., 131, 1-66, (1995) · Zbl 0836.73025
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.